Read as much as you want on BostonGlobe.com, anywhere and anytime, for just 99¢.

FDA warns of infections tied to Tennessee pharmacy

WASHINGTON — Government health officials are investigating cases involving patients who suffered complications after being injected with potentially contaminated medications made by a Tennessee specialty pharmacy.

The Food and Drug Administration said Friday the problems involve seven patients who received steroid injections from Main Street Family Pharmacy, a compounding pharmacy in Newbern, Tenn.

Continue reading below

Tennessee health officials said the pharmacy has agreed to recall all of its sterile products, which are generally injectable prescription drugs. Officials from the FDA and the Tennessee Department of Health have been inspecting the pharmacy since Wednesday.

‘‘The pharmacy staff and management have been cooperative,’’ state regulators said in a news release.

An employee reached at Main Street Family Pharmacy on Friday afternoon could not immediately provide comment.

The injections contain methylprednisolone acetate, the same drug at the center of last year’s deadly outbreak of fungal meningitis. More than 55 people have died and over 740 others have been sickened after receiving contaminated injections from a Massachusetts compounding pharmacy. The steroids are typically used to treat pain.

Loading comments...
Subscriber Log In

You have reached the limit of 5 free articles in a month

Stay informed with unlimited access to Boston’s trusted news source.

  • High-quality journalism from the region’s largest newsroom
  • Convenient access across all of your devices
  • Today’s Headlines daily newsletter
  • Subscriber-only access to exclusive offers, events, contests, eBooks, and more
  • Less than 25¢ a week
Marketing image of BostonGlobe.com
Marketing image of BostonGlobe.com